Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 7, NWS San Angelo, TX

February 22, 2000Mason County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Feb 22, 2000, 8:29 PM CST for Mason County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2000, 8:29 PM CST (02:29 UTC)
Expired
Feb 22, 2000, 9:00 PM CST
In force
31 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Mason County, TX

The radar

The San Angelo radar (KSJT), 141 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 22, 7:00 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 2.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2000-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2000-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2362 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSJT 230238
SVRSJT
TXC319-230300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
829 PM CST TUE FEB 22 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MASON COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 900 PM CST

* AT 824 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM IN THE VICINITY OF LOYAL VALLEY...OR ABOUT   
  10 MILES SOUTHEAST OF MASON...MOVING EAST AT 30 MPH.

THIS IS A DANGEROUS STORM! IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS
!

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 6:38 PM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Feb 22, 6:38 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
638 PM CST TUE FEB 22 2000

PER LATEST TORNADO WATCH CANCELLATION AND NEW SEVERE THUNDERSTORM
WATCH ISSUANCE...WILL UPDATE ZONES ACCORDINGLY. WILL ALSO ADJUST
WORDING BASED ON LATEST POSITION AND EXPECTED MOVEMENT OF THE LINE OF
SHOWERS AND THUNDERSTORMS.

.SJT...CAUTION ON AREA LAKES TONIGHT ENTIRE CWFA.

19

In the hours before

Special weather statement, Feb 22, 5:08 PM CST, 3 hours 21 minutes before
TXZ049-054-064-065-071-098-113-127-230000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
508 PM CST TUE FEB 22 2000

...TORNADO WATCH FOR THE FOLLOWING COUNTIES HAS BEEN CANCELED...

IRION...STERLING...COKE...HASKELL...FISHER...NOLAN...JONES...
TAYLOR...

THE THREAT OF SEVERE WEATHER HAS ENDED IN THESE COUNTIES...AS DRIER
AND MORE STABLE AIR HAS MOVED IN BEHIND THE EXITING LINE OF
THUNDERSTORMS.

14
Special weather statement, Feb 22, 6:55 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
655 PM CST TUE FEB 22 2000

TXZ066-072-073-076-077-128-139-140-230110-
BROWN-CALLAHAN-COLEMAN-CONCHO-CROCKETT-RUNNELS-SCHLEICHER-TOM GREEN-
655 PM CST TUE FEB 22 2000

THE TORNADO WATCH HAS BEEN ALLOWED TO EXPIRE FOR THE FOLLOWING
COUNTIES...

BROWN...CALLAHAN...COLEMAN...CONCHO...CROCKETT...RUNNELS...
SCHLEICHER...TOM GREEN

THE THREAT OF SEVERE WEATHER HAS ENDED IN THESE COUNTIES... AS
DRIER AND MORE STABLE AIR HAS MOVED IN BEHIND THE EXITING LINE OF
THUNDERSTORMS. AS A RESULT... THE TORNADO WATCH HAS BEEN ALLOWED TO
EXPIRE.

TXZ078-154-155-168>170-230115-
KIMBLE-MASON-MCCULLOCH-MENARD-SAN SABA-SUTTON-
655 PM CST TUE FEB 22 2000

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING
COUNTIES UNTIL 12 AM CDT...

KIMBLE...MASON...MCCULLOCH...MENARD...SAN SABA...SUTTON.

AT 655 PM CDT... A LINE OF STRONG THUNDERSTORMS EXTENDED ALONG
BROWNWOOD TO SONORA LINE. THE AIRMASS AHEAD OF THIS LINE REMAINS
MOIST AND UNSTABLE. AS THE LINE MOVES SOUTHEAST ACROSS THE WATCH
AREA... A FEW OF THE STORMS COULD BECOME SEVERE. THE MAIN SEVERE
WEATHER THREAT WILL BE HAIL UP TO GOLFBALL SIZE AND WIND GUSTS TO 60
MPH.

TEW
Local storm report, Feb 22, 7:05 PM CST, 1 hour 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
705 PM CST TUE FEB 22 2000

TIME(CST)  .....CITY LOCATION.....   STATE...EVENT/REMARKS...
           ....COUNTY LOCATION....

0310 PM    ROSCOE                    TX   0.75 HAIL
02/22/00   NOLAN

0430 PM    ABILENE                   TX   0.88 HAIL
02/22/00   TAYLOR

0440 PM    ABILENE                   TX   0.75 HAIL
02/22/00   TAYLOR
        :
0510 PM    CLYDE                     TX   1.75 HAIL
02/22/00   CALLAHAN

0520 PM    ALBANY                    TX   0.75 HAIL
02/22/00   SHACKELFORD

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 7:30 PM CSTSevere Thunderstorm WarningSJTMcCulloch, San Saba45 min
Feb 22, 8:12 PM CSTSevere Thunderstorm WarningSJTSan Saba33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.